Alert archive / Missouri / River Flood Warnings in 2023

River Flood Warning 2, NWS Springfield, MO

February 9, 2023Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 9, 2023, 6:35 PM CST for Pulaski County, Missouri. It took effect at Feb 9, 2023, 8:05 PM CST. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Feb 9, 2023, 6:35 PM CST (00:35 UTC)
In effect from
Feb 9, 2023, 8:05 PM CST
Expired
Feb 10, 2023, 1:31 PM CST
In force
17 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 134 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

160 
WGUS43 KSGF 100035
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
635 PM CST Thu Feb 9 2023

...The National Weather Service in Springfield MO has issued a Flood 
Warning for the following rivers in Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.

  Big Piney below Fort Leonard Wood  -East Gate affecting Pulaski 
  County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&

MOC169-100615-
/O.NEW.KSGF.FL.W.0001.230210T0035Z-230210T0609Z/
/RBXM7.1.ER.230209T2305Z.230209T2330Z.230210T0008Z.NO/
635 PM CST Thu Feb 9 2023

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Roubidoux Creek near Waynesville.

* WHEN...From this evening to just after midnight tonight.

* IMPACTS...At 8.0 feet, low parts of Spring Road south of Business 
  66 in Waynesville flood.

* ADDITIONAL DETAILS...
  - At 5:30 PM CST Thursday the stage was 7.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:30 PM CST Thursday was 7.1 feet.
  - Forecast...The river is expected to fall to 1.8 feet Tuesday
    evening.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.2 feet on 04/06/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222


$$

MOC169-102230-
/O.NEW.KSGF.FL.W.0002.230210T0205Z-230210T2222Z/
/BIGM7.1.ER.230210T0205Z.230210T0600Z.230210T1621Z.NO/
635 PM CST Thu Feb 9 2023

...FLOOD WARNING IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Big Piney  below Fort Leonard Wood - East Gate.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 9.0 feet, the Happy Hollow Picnic Area floods.

* ADDITIONAL DETAILS...
  - At 6:00 PM CST Thursday the stage was 7.5 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 8.9 feet just after midnight
    tonight. It will then fall below flood stage late tomorrow
    morning.
  - Flood stage is 8.0 feet.
  - Flood History...This crest compares to a previous crest of
    8.9 feet on 11/10/1935.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209


$$
4 follow-up statements
998 
WGUS83 KSGF 100341
FLSSGF

Flood Statement
National Weather Service Springfield MO
941 PM CST Thu Feb 9 2023

...The Flood Warning is extended for the following rivers in 
Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Big Piney below Fort Leonard Wood  -East Gate affecting Pulaski 
  County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&

MOC169-102230-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-230210T2221Z/
/BIGM7.1.ER.230210T0056Z.230210T0600Z.230210T1621Z.NO/
941 PM CST Thu Feb 9 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big Piney  below Fort Leonard Wood - East Gate.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 9.0 feet, the Happy Hollow Picnic Area floods.

* ADDITIONAL DETAILS...
  - At 9:00 PM CST Thursday the stage was 8.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:00 PM CST Thursday was 8.9 feet.
  - Forecast...The river is expected to rise to a crest of 9.4
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow morning.
  - Flood stage is 8.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.4 feet on 03/15/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209


$$

MOC169-100845-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-230210T0844Z/
/RBXM7.1.ER.230209T2305Z.230210T0130Z.230210T0244Z.NO/
941 PM CST Thu Feb 9 2023

...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Roubidoux Creek near Waynesville.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 8.0 feet, low parts of Spring Road south of Business 
  66 in Waynesville flood.

* ADDITIONAL DETAILS...
  - At 8:30 PM CST Thursday the stage was 7.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CST Thursday was 7.3 feet.
  - Forecast...The river is expected to fall to 1.8 feet Tuesday
    evening.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.2 feet on 04/06/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222


$$
322 
WGUS83 KSGF 100409
FLSSGF

Flood Statement
National Weather Service Springfield MO
1009 PM CST Thu Feb 9 2023

...The Flood Warning continues for the following rivers in 
Missouri...

  Big Piney below Fort Leonard Wood  -East Gate affecting Pulaski 
  County. 

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&

MOC169-100515-
/O.CAN.KSGF.FL.W.0001.000000T0000Z-230210T0409Z/
/RBXM7.1.ER.230209T2305Z.230210T0130Z.000000T0000Z.NO/
1009 PM CST Thu Feb 9 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Roubidoux Creek Near Waynesville.

* ADDITIONAL DETAILS...
  - At 9:30 PM CST Thursday the stage was 6.8 feet.
  - Forecast...The river is expected to fall to 1.8 feet Tuesday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222


$$

MOC169-102230-
/O.CON.KSGF.FL.W.0002.000000T0000Z-230210T2221Z/
/BIGM7.1.ER.230210T0056Z.230210T0600Z.230210T1621Z.NO/
1009 PM CST Thu Feb 9 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big Piney  below Fort Leonard Wood - East Gate.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 9.0 feet, the Happy Hollow Picnic Area floods.

* ADDITIONAL DETAILS...
  - At 9:00 PM CST Thursday the stage was 8.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:00 PM CST Thursday was 8.9 feet.
  - Forecast...The river is expected to rise to a crest of 9.4
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow morning.
  - Flood stage is 8.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.4 feet on 03/15/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209


$$

SM
594 
WGUS83 KSGF 101236
FLSSGF

Flood Statement
National Weather Service Springfield MO
636 AM CST Fri Feb 10 2023

...The Flood Warning is extended for the following rivers in 
Missouri...

  Big Piney below Fort Leonard Wood  -East Gate affecting Pulaski 
  County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&

MOC169-110430-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-230211T0426Z/
/BIGM7.1.ER.230210T0056Z.230210T1145Z.230210T2226Z.NO/
636 AM CST Fri Feb 10 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big Piney  below Fort Leonard Wood - East Gate.

* WHEN...Until late this evening.

* IMPACTS...At 10.0 feet, flood waters affect the lower TA 250 
  Training Area and Highway J east of Fort Wood East Gage.

* ADDITIONAL DETAILS...
  - At 6:00 AM CST Friday the stage was 10.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:00 AM CST Friday was 10.9 feet.
  - Forecast...The river is expected to fall below flood stage
    late this afternoon and continue falling to 3.0 feet
    Wednesday morning.
  - Flood stage is 8.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.8 feet on 03/21/1962.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209


$$

JT
415 
WGUS83 KSGF 101931
FLSSGF

Flood Statement
National Weather Service Springfield MO
131 PM CST Fri Feb 10 2023

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big Piney below Fort Leonard Wood  -East Gate affecting Pulaski 
  County. 

MOC169-102045-
/O.CAN.KSGF.FL.W.0002.000000T0000Z-230210T1931Z/
/BIGM7.1.ER.230210T0056Z.230210T1145Z.000000T0000Z.NO/
131 PM CST Fri Feb 10 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Big Piney  below Fort Leonard Wood - East Gate.

* ADDITIONAL DETAILS...
  - At 1:00 PM CST Friday the stage was 7.4 feet.
  - Forecast...The river is expected to fall to 3.2 feet early
    Wednesday afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209


$$

KP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 9, 5:10 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 9, 5:10 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
510 PM CST Thu Feb 9 2023

Key Messages:

1. Light rain/snow chances tonight into Friday morning.

2. After closer to normal temperatures Saturday, Sunday and Monday
look to be above normal and dry.

3. Another active week expected next week from Monday night
through Thursday.

.SHORT TERM...(This evening through Friday)
Issued at 151 PM CST Thu Feb 9 2023

Low pressure continues to lift northeast into southwest Michigan
early this afternoon and the pressure gradient was beginning to
relax a bit in the western CWA. Still have some scattered to
broken cloud deck in the eastern CWA, but these should also
diminish as the afternoon wears on. Temperatures were in the 40s
across the area with some upper 40s in the west where the clouds
have already cleared. Water vapor imagery shows the upper level
trough from the northern plains southwestward into New Mexico.

This trough will shift eastward tonight, with the best lift
expected to our south and into the far southern portion of
Missouri as the upper level system begins to develop a closed low
near the AR/LA/TX region. The overall trend the past couple of
days has been to shift the main precipitation with this system
southward and that trend has continued today. Some CAMS output are
still showing some mid level banding features over the southwest
quadrant of the CWA, so have kept in some low end pops overnight
into Friday morning, despite the only QPF remaining along the
MO/AR border on Friday morning. Temperatures will also be tricky,
starting out as a chance of light rain, but cold enough aloft to
produce a rain/snow mixture and drag surface temperatures down
closer to freezing. Any snowfall will likely melt as it reaches
the warmer ground temperatures. Most (if any) precipitation that
occurs is expected to end over MO by midday Friday.

Highs on Friday are expected to remain colder than normal, with
temperatures only in the upper 30s to mid 40s.

.LONG TERM...(Friday Night through Thursday)
Issued at 151 PM CST Thu Feb 9 2023

Warmer and dry Sat - Mon

With the closed low developing, the trough axis will be slower to
move through but should still be southeast of the area by Saturday
morning. Upper level ridging will then shift east into the area
behind the closed low and in advance of the next upper level low
in California. We should start to warm up on Saturday to more
normal readings and then to above normal on Sunday into Monday
ahead of the next low.

Active weather returns Monday night into Thursday
Models in overall agreement with the upper level feature of
bringing the low eastward out of the southwest U.S. and into the
central/southern Rockies on Monday. By Monday evening, we'll see
good southwesterly flow aloft in the area with divergence aloft
over the southern and central plains. As the low tracks into the
plains late Monday night, the better lift ahead of the low will
track into the area and we should start to see rain developing
over the CWA which should linger into Tuesday. Precipitation type
should remain all rain with the thermal profiles and surface
temperatures remaining warm enough for all rain. Highs will be in
the 50s with lows from the upper 30s to low 40s.

As the first low exits to the northeast on Tuesday, the next low
will be diving southeast into the central and southern Rockies
moving into the plains during the day Wednesday and additional
rainfall starting Wednesday night and continuing into Thursday. At
this time, models are showing some big differences with the track
of the lower level low pressure and how quickly the colder air
moves in behind the low. While we can't rule out some wintry
precipitation on the back end of this secondary system as the cold
air moves in, the confidence in any one solution at this point is
low and the predominant precipitation type this far out looks to
be rain.

Windy conditions are expected Tuesday into Thursday with both
systems displaying pretty strong low circulations. Will likely see
winds above 30 mph and potentially over 40 mph with each of these
systems.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 510 PM CST Thu Feb 9 2023

A low level stratus cloud deck will move south across the area
this evening with MVFR ceilings this evening then lowing into IFR
tonight into Friday morning as a system moves through the area. A
band of light snow or flurries will be possible late tonight into
Friday morning generally in the 10 to 16Z time frame. This snow
should be light with little if any accumulations. Also
temperatures will remain at or above freezing during the snow.
Ceilings will gradually increase during the day on Friday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Wise
Hazardous weather outlook, Feb 9, 2:09 PM CST, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
209 PM CST Thu Feb 9 2023

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
209 PM CST Thu Feb 9 2023

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.

DISCUSSION...

Gusty north to northwest winds of 25 to 30 mph will still be
possible over central and south central Missouri this afternoon,
but should diminish by late afternoon.

There is a chance of some light rain and snow late tonight into
Friday morning, but little if any accumulation or impact is
expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional rainfall is expected from Tuesday through Thursday of
next week. While rainfall amounts remain unclear, any additional
heavy rainfall would lead to the potential for flooding across
southern Missouri.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, Feb 9, 3:38 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FLOOD            2 E ROCKBRIDGE          36.78N 92.37W
02/09/2023                   OZARK              MO   DEPT OF HIGHWAYS

            FLOODED LOW WATER CROSSING AT BRYANT CREEK
            AND HIGHWAY 95.

&&

SSL
Local storm report, Feb 9, 3:42 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     FLOOD            4 WNW PRESCOTT          37.46N 91.99W
02/09/2023                   TEXAS              MO   DEPT OF HIGHWAYS

            FLOODED LOW WATER CROSSING AT HIGHWAY BB AND
            THE BIG PINEY RIVER.

&&

SSL
Local storm report, Feb 9, 3:48 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     FLOOD            3 SSW COMPETITION       37.44N 92.45W
02/09/2023                   WRIGHT             MO   DEPT OF HIGHWAYS

            FLOODED LOW WATER CROSSING AT HIGHWAY Z AND
            ELK CREEK.

&&

SSL
Local storm report, Feb 9, 3:51 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CST THU FEB 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     FLOOD            4 NNW BRUSHYKNOB        37.01N 92.52W
02/09/2023                   DOUGLAS            MO   PUBLIC

            FLOODED LOW WATER CROSSING AT HIGHWAY U AND
            BRYANT CREEK.

&&

SSL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 6:35 PM CSTRiver Flood WarningSGFPulaski6 hr
Feb 9, 8:22 PM CSTRiver Flood WarningSGFShannon10 hr

Nearby

River Flood Warnings in Missouri, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.